MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832500
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon tear occurred.A 5.00 x 32mm synergy xd drug-eluting stent was used, however; it was noted that the balloon was torn off from the catheter.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 5.00 x 32 mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found no stent on the sds.The crimped stent outer diameter at the time of manufacturing is within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The balloon body was covered in brownish medium resembling blood.There was no sign of damage noted on the balloon.A visual and microscopic examination of the bumper tip showed no signs of distal tip damage.A visual and tactile examination of the hypotube shaft found no issues.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found a shaft polymer extrusion break at the port bond.The shaft polymer extrusion was stretched around the break site and was covered with brownish medium resembling blood.The device was placed in water-bath to soften the hardened media.The device was placed in water-bath to soften the hardened media.The returned device was attached to an inflation unit and positive pressure was applied to rated burst pressure to inflate the balloon and the balloon inflated with no issues.No leaks or damage to the balloon observed.The inflation device was verified for functionality at to rated burst pressure before and after use with pressure tester.No other issues were identified during analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11740757
Report Number2134265-2021-05156
Device Sequence Number14514279
Product Code NIQ
UDI-Device Identifier08714729981299
UDI-Public08714729981299
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model NumberH7493941832500
Device Lot Number0025663506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1